MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305180
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, needle blunt fill tip 18 gauge x 1.5 inch, after aspirating the contrast, a black spot was noted in that contrast/syringe.Customer description: writer prepped the definity bottle/vial by putting it in the vialmix machine.After it was mixed, writer removed the top plastic cover, and then wiped the vials rubber cap.A 25 gauge needle (bd lot # rekx3139) was punctured through the rubber cap for venting.Then a 18 gauge bd blunt fill needle (lot# 4082888) was connected to the 10 mg syringe.Then that 18 g needle was punctured through the definity rubber cap to aspirate the contrast.After aspirating the contrast, a black spot was noted in that contrast/syringe.Writer looked closer, but it somehow it seemed to have vanished.The dimly lit room did not help either.The writer removed that needle/syringe containing the contrast from the definity vial/bottle, then drained a few drops out to have approx.Volume of 1.33cc of contrast in that syringe.Then writer punctured/inserted that needle/syringe through a rubber cap of a 10cc vial 0.9 saline to aspirate the saline solution to mix with contrast.While writer was aspirating the 0.9 nacl in the syringe and it was mixing with the contrast, writer noted that black spot again which upon closer look it appears to be a small piece of rubber.Writer stopped aspiring the saline and removed the needle/syringe off of the vial cap of the 0.9 saline.Writer showed the syringed to department's educator.The contrast filled needle/syringe then secured.External surface was wiped with kimtech pure disinfectant.Manufacturer code/model: 305180 serial or lot number: (b)(6) expiry date: 2029-06-30 number of devices: 1 there was no serious harm reported.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported that a black spot was observed in the syringe.To support the investigation, one sample with an opened blister package was returned and evaluated by the quality team.A visual inspection was conducted at 30x magnification, which did not identify any damage, defective grind, or hook related issues.The bevels and etching were found to be acceptable.A device history record review was performed for material number 305180, lot 4082888.This review did not identify any quality issues during the manufacturing of the lot that could have contributed to the reported condition.No related quality notifications were identified, and all manufacturing processes and final inspections were completed in accordance with applicable specifications.Additionally, no similar events have been reported for this lot to date.Based on the investigation and the analysis of the returned sample, the condition described by the customer could not be confirmed.

Brand Name
NEEDLE 18X1-1/2 BLUNT FILL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25320029
Report Number1911916-2026-00248
Device Sequence Number17466541
Product Code GAA
UDI-Device Identifier00382903051809
UDI-Public(01)00382903051809(11)240322(17)290630(10)4082888
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305180
Device Lot Number4082888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2026
Supplement Date Received by Manufacturer06/07/2026
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown